As of last Thursday, I am no longer on the Viibryd (the new antidepressant that I had told you about). After increasing the dosage to the standard level, I developed a new side effect – increased blood pressure. A week before (on Friday) I’d started the 40mg dosage. I woke up Friday night with a sharp pain in my chest. I laid there breathing, hoping it would go away. It finally did. However, after waking up Saturday and taking the second dose at that level, my chest started hurting, it felt tight. I really didn’t know if I was having a heart attack or just an attack of chostocondritis. However, after talking with my hubby he finally convinced me to go to the ER.
Evidently, chest pain really moves you through the ER quick. No sooner had I signed in than they had me in triage and hooked up to an EKG. Then straight back to a room where they hooked me up again and ran who knows what tests. In the end, all they found was that my BP was high, and the Dr blamed the pain on “chest wall syndrome” (aka chostochondritis). He told me to follow up with a cardiologist and that he didn’t think my new med was to blame. Neither did my Pdoc when I told her about it.
As the week went on my BP got higher. For most of the week it was hanging around 160/110. At this point, between this and the increased muscle twitches, I was a little worried that I might be getting too much Serotonin. After contacting my Pdoc again and telling her what all was going on, she finally told me to discontinue the Viibryd. I did and by Friday my BP had fallen down to about 140/100 (which is where it has stayed since).
In the meantime, to control the depression, I upped the dose of my Welbutrin to 300mg (the standard dose), and low and behold I felt better! Except for one little thing… I can’t seem to sleep. But, at least I don’t feel like I have an invisible elephant sitting on my chest.